Alert archive / Virginia / Tornado Warnings in 2016
Tornado Warning 26, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Feb 24, 2016, 6:35 PM EST for 4 counties in Virginia. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 6:35 PM EST (23:35 UTC)
- Expired
- Feb 24, 2016, 7:15 PM EST
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Charles City County, VA, City of Hopewell, VA, New Kent County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 46 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:38 PM EST | HAIL 1 | Kenwood, VA | QUARTER SIZE HAIL |
| Feb 24, 6:40 PM EST | TSTM WND DMG | 1 Ene Manchester Mill, VA | TREES DOWN ACROSS NORTHERN PRINCE GEORGE COUNTY INCLUDING JORDAN POINT RD...MIDDLE RD AND JAMES RIVER RD. |
| Feb 24, 6:40 PM EST | HAIL 1 | Nimitz Trailer Park, VA | |
| Feb 24, 6:42 PM EST | HAIL 1.25 | 1 Se City Point Hopewel, VA | |
| Feb 24, 6:55 PM EST | TSTM WND DMG | 1 Ese Carps Corner, VA | TREES DOWN. |
| Feb 24, 6:55 PM EST | TSTM WND DMG | 1 W New Kent, VA | TREES DOWN. |
| Feb 24, 7:10 PM EST | HAIL 1 | 1 Ssw Newstead Farm, VA | QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WFUS51 KAKQ 242335
TORAKQ
VAC036-127-149-670-250015-
/O.NEW.KAKQ.TO.W.0026.160224T2335Z-160225T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
THE CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 715 PM EST
* AT 634 PM EST...DOPPLER RADAR INDICATED A POSSIBLE TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER PRINCE GEORGE...OR OVER FORT
LEE...AND MOVING NORTHEAST AT 60 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
GARYSVILLE AROUND 640 PM EST.
JORDANS POINT AROUND 645 PM EST.
CHARLES CITY...ADKINS STORE AND RUTHVILLE AROUND 650 PM EST.
ROXBURY AND PROVIDENCE FORGE AROUND 655 PM EST.
NEW KENT AND TALLEYSVILLE AROUND 700 PM EST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SANDYBOTTOM...BIRCHETT ESTATE...JORDAN POINT COUNTRY CLUB...SLATERVILLE...
NEW HOPE...WRIGHTS CORNER...BROWNS CORNER...COLONIAL DOWNS...WAYSIDE AND
CHICKAHOMINY SHORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3731 7731 3732 7727 3736 7725 3739 7725
3738 7723 3739 7721 3741 7722 3749 7718
3751 7720 3752 7719 3754 7698 3744 7679
3745 7684 3743 7690 3739 7690 3738 7689
3738 7691 3736 7691 3716 7726 3724 7735
TIME...MOT...LOC 2334Z 221DEG 54KT 3720 7731
$$
BROWN2 follow-up statements
548
WWUS51 KAKQ 242359
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EST WED FEB 24 2016
VAC149-670-250008-
/O.CAN.KAKQ.TO.W.0026.000000T0000Z-160225T0015Z/
CITY OF HOPEWELL VA-PRINCE GEORGE VA-
659 PM EST WED FEB 24 2016
...THE TORNADO WARNING FOR NORTHWESTERN PRINCE GEORGE COUNTY AND THE
CITY OF HOPEWELL IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3737 7700 3743 7717 3752 7715 3754 7698
3749 7688
TIME...MOT...LOC 2358Z 218DEG 50KT 3747 7704
$$
VAC036-127-250015-
/O.CON.KAKQ.TO.W.0026.000000T0000Z-160225T0015Z/
NEW KENT VA-CHARLES CITY VA-
659 PM EST WED FEB 24 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EST FOR CENTRAL
NEW KENT AND NORTH CENTRAL CHARLES CITY COUNTIES...
AT 658 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
PROVIDENCE FORGE...OR NEAR TALLEYSVILLE...MOVING NORTHEAST AT 60 MPH.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL NEW KENT AND NORTH CENTRAL CHARLES CITY COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: ROACHES CORNER...SANDYBOTTOM...SLATERVILLE...
MOUNTCASTLE...WRIGHTS CORNER...NEW KENT AIRPORT...BROWNS CORNER AND
COLONIAL DOWNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW!
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3737 7700 3743 7717 3752 7715 3754 7698
3749 7688
TIME...MOT...LOC 2358Z 218DEG 50KT 3747 7704
$$
BROWN319
WWUS51 KAKQ 250014
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EST WED FEB 24 2016
VAC036-127-250024-
/O.EXP.KAKQ.TO.W.0026.000000T0000Z-160225T0015Z/
NEW KENT VA-CHARLES CITY VA-
714 PM EST WED FEB 24 2016
...THE TORNADO WARNING FOR CENTRAL NEW KENT AND NORTH CENTRAL CHARLES
CITY COUNTIES WILL EXPIRE AT 715 PM EST...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3737 7700 3743 7717 3752 7715 3754 7698
3749 7688
TIME...MOT...LOC 0012Z 221DEG 54KT 3747 7704
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 4:07 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 24, 4:07 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED FEB 24 2016
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM CENTRAL OHIO TO THE EASTERN
GREAT LAKES TONIGHT INTO THURSDAY MORNING. THAT LOW WILL PUSH A
COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR WX ACRS THE CWA LATE THIS AFTN...AS TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENG. AT 20Z/24...STRONG LO
PRES WAS LOCATED OVR CNTRL OH...WITH A COLD FRONT EXTENDING SWRD
THRU EXTRM SW VA...WRN NC...AND INTO CNTRL SC. RDR INDICATED ONE
AREA OF SHOWERS AND TSTMS MOVNG THRU CNTRL AND ERN COUNTIES...WITH
A SECONDARY LINE OF SHOWERS AND TSTMS JUST W OF CHO...FVX...RDU
LINE. THE FIRST AREA OF PCPN WILL MOVE ENE AND SHOULD PUSH OFF THE
CST BY ARND 7 PM...WITH THE SECONDARY LINE OF TSTMS MOVING EWRD
ACRS THE AREA FM LATE THIS AFTN INTO THIS EVENG...PUSHING OFF THE
CST JUST AFTR 10 PM. DAMAGING WINDS AND POSSIBLE TORNADOES WILL
CONTINUE TO BE THE MAIN THREATS. PCPN WILL END AND COLD FRONT WILL
MOVE OFF THE CST TNGT INTO EARLY THU MORNG. DRYING/GUSTY SWLY WINDS
WILL TAKE OVR BEHIND THE FRNT TNGT INTO EARLY THU MORNG...WITH THE
SKY RANGING FM MOSTLY CLEAR TO PARTLY CLOUDY. LO TEMPS WILL RANGE
THRU THE 40S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY/COOL WX RETURNS FOR THU THRU SAT...WITH THE WARMEST DAY BEING
ON THU. BREEZY/WINDY THU...MOSTLY CLOUDY N AND PARTLY SUNNY S WITH
HI TEMPS RANGING THRU THE 50S. A SECONDARY FRONT SWINGS ACRS THE
AREA THU NGT INTO FRI MORNG...BRINGING A PERIOD OF CLDS AND A RE-
INFORCING SHOT OF DRIER AIR. LOWS THU NGT IN THE 30S. TURNING OUT
MOSTLY SUNNY ON FRI...AS SFC HI PRES BLDS TWD THE AREA FM THE W.
HI TEMPS WILL RANGE THRU THE 40S. THE CNTR OF HI PRES WILL SLIDE
ACRS THE GULF CST STATES FRI NGT THRU SAT. ALOFT...A WEAK TROF
WILL SLIDE ACRS THE REGION AND OFF THE CST LATE FRI NGT INTO SAT
AFTN. THIS MAY PRODUCE A FEW CLOUDS...BUT WILL OTHERWISE MAINTAIN
A DRY AIRMASS OVR THE REGION. LOWS FRI NGT RANGING THRU THE
20S...WITH HIGHS ON SAT IN THE MID TO UPR 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY NW ZONAL FLOW PREVAILS EARLY NEXT WEEK. HIGH PRES OVR THE
SOUTHERN STATES RESULTS IN MILD CONDITIONS SUNDAY AND MONDAY.
WEAKENING COLD FRONT / TROF CROSSES REGION LATE MONDAY WITH ONLY
SLGHT CHC POPS ACROSS NWRN HALF OF FA. HIGH PRS REBUILDS INTO THE
REGION TUE BEFORE SLIDING OFF THE EAST COAST TUE NITE. WARM FRNT
ASSCTD WITH THE NEXT SYSTM ACROSS THE NATIONS MID SECTION LIFTS
WELL NORTH OF THE FA WED.
HIGHS SUN / MON 60-65 XCPT 55-60 COASTAL AREAS. LOWS IN THE 40S.
HIGHS TUE / WED 55-60 XCPT 45-50 COASTAL AREAS. LOWS M30S-L40S.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW PRES SYS OVER THE OHIO VALLEY MOVING NE. A WARM FRONT
MOVED THRU THE CWA THIS MORNING AND EARLY AFTN AND WILL INCREASE
INSTABILITY ACROSS THE REGION. THIS WILL ALLOW FOR AN INCREASED
CHC FOR STRONG TSTMS OVER THE CWA THIS AFTN AND EVENING. WINDS
WILL BE MOSTLY SOUTH 15-25 KT WITH GUSTS TO 35-40 KT. WIDESPREAD
MVFR CIGS WILL AFFECT THE TERMINALS THRU THE AFTN/EVENING AS
SHOWERS/TSTMS DEVELOP. A COLD FRONT WILL PUSH THRU THE REGION AND
OFF THE COAST AROUND MIDNIGHT.
VFR CONDS EXPECTED ON THU BUT STRONG WEST WINDS WITH GUSTS TO
30-35 KT EXPECTED FROM LATE MORNING THROUGH THE AFTN AS THE LOW
PRES SYS MOVES NORTH OVER NEW ENGLAND AND THE FRONT IS FAR
OFFSHORE. CONTINUED VFR ON FRI.
&&
.MARINE...
STRONG ~985MB LOW PRESSURE OVER SW OHIO THIS AFTN WILL LIFT NE
INTO THE ERN GREAT LAKES THIS EVENING AND ERN CANADA OVERNIGHT.
NO CHANGES TO HEADLINES W/ THIS ISSUANCE AS GALE WARNINGS CONTINUE
THROUGH 1 AM TO 4 AM ACRS THE BAY/OCEAN/SOUND...WITH HIGH END
SCA'S ELSEWHERE. WINDS GENLY BELOW GALES AS OF 2 PM...BUT EXPECT
INCREASING WINDS LATE AFTN THROUGH THE EVENING AS GRADIENT TIGHTENS
AND PRESSURE FALLS INCREASE OFF TO OUR NW. SEAS CURRENTLY AVG 6-8
FT...AND WILL BUILD TO 8-13 FT...HIGHEST NORTH. WE MAY FLIRT WITH HIGH
SURF ADVISORY CONDITIONS (NEARSHORE WAVES ~8 FT) ALONG THE EASTERN
SHORE BEACHES FOR A SHORT PERIOD TONIGHT...BUT NOT CONFIDENT
ENOUGH TO ISSUE ATTM.
LOCALLY HIGHER/SEVERE WINDS POSSIBLE IN CONVECTION THROUGH THE
EVENING (AND WILL HANDLE THESE WITH SMW'S AS NEEDED). SCAS FOR THE
RIVERS WILL BE EXTENDED THROUGH THU NIGHT/11Z FRI AM.
ELSEWHERE...GALES WILL EVENTUALLY BE REPLACED WITH SCA'S THU...AND
A BRIEF PERIOD OF STRONGER WINDS MAY OCCUR LATE THU NIGHT/EARLY
FRI ACRS NRN COASTAL WATERS AS WINDS SHIFT TO THE NW. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN ISSUED THROUGH THU MORNING FOR BAY
SIDE OF MD ERN SHORE WHERE TIDAL ANOMALIES HAVE RISEN TO 1.5-2.5 FT
ABOVE NORMAL. THE NEXT TIDE EARLY THU MORNING MAY ALSO PUSH MINOR
FLOODING FOR THE NRN NECK SO MAY ISSUE THERE IN A FEW HRS AS WELL.
A STRONG WESTERLY WIND BEHIND THE COLD FRONT COULD RESULT IN
BLOW- OUT TIDES BY THURSDAY NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ635>638.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...JEF
MARINE...LKB
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Feb 24, 2:10 PM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 210 PM EST WED FEB 24 2016 VAZ075>078-084>086-099-100-251915- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-ACCOMACK-NORTHAMPTON VA- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ093-095>098-523>525-251915- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-VAZ060-064>069-079>083-087>090-092-511>522-251915- NORTHAMPTON NC-PRINCE EDWARD-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-061-062-509-510-251915- FLUVANNA-CUMBERLAND-GOOCHLAND-WESTERN LOUISA-EASTERN LOUISA- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-251915- INLAND WORCESTER-MARYLAND BEACHES- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-251915- DORCHESTER-WICOMICO-SOMERSET- 210 PM EST WED FEB 24 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Local storm report, Feb 24, 6:03 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SHANNON HILL 37.88N 78.04W
02/24/2016 GOOCHLAND VA 911 CALL CENTER
TREES DOWN ALONG SHANNON HILL ROAD
&&
EVENT NUMBER AKQ1600450
JOLocal storm report, Feb 24, 6:06 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
606 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG CEDAR HILLS 37.70N 77.88W
02/24/2016 GOOCHLAND VA 911 CALL CENTER
TREES DOWN ALONG FAIRGROUND ROAD.
&&
EVENT NUMBER AKQ1600451
JOLocal storm report, Feb 24, 6:19 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL MECHANICSVILLE 37.63N 77.36W
02/24/2016 E1.00 INCH HANOVER VA TRAINED SPOTTER
ROUTE 360 AND LEE DAVIS ROAD.
&&
EVENT NUMBER AKQ1600452
JOLocal storm report, Feb 24, 6:22 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CEDAR GROVE 37.04N 76.48W
02/24/2016 CITY OF NEWPORT NE VA BROADCAST MEDIA
NUMEROUS TREES DOWN. ONE LARGE TREE DESTROYED A HOUSE
&&
EVENT NUMBER AKQ1600453
JEFLocal storm report, Feb 24, 6:28 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 S HOLLIDAY 37.91N 77.61W
02/24/2016 HANOVER VA 911 CALL CENTER
TREES DOWN ACROSS THE WEST END OF HANOVER COUNTY
&&
EVENT NUMBER AKQ1600454
JOLocal storm report, Feb 24, 6:33 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG NANCY WRIGHTS CORNER 38.09N 77.51W
02/24/2016 CAROLINE VA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS NORTHERN
CAROLINE COUNTY. NUMEROUS ROADS BLOCKED.
&&
EVENT NUMBER AKQ1600455
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:17 PM EST | Marine Dense Fog Advisory | AKQ | 15 hr | |
| Feb 24, 4:17 AM EST | Gale Warning | AKQ | 24 hr | |
| Feb 24, 8:43 AM EST | River Flood Warning | AKQ | Brunswick | 53 hr |
| Feb 24, 10:13 AM EST | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 65 hr |
| Feb 24, 12:51 PM EST | Special Weather Statement | AKQ | Cumberland, Prince Edward | 39 min |
| Feb 24, 1:02 PM EST | Coastal Flood Advisory | AKQ | Lancaster, Northumberland, Richmond, Westmoreland | 18 hr |
| Feb 24, 1:40 PM EST | Special Weather Statement | AKQ | Southampton, City of Emporia | 50 min |
| Feb 24, 2:20 PM EST | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 25 min |
| Feb 24, 2:37 PM EST | Tornado Warning | AKQ | Charles City, James City, Prince George, Surry, Sussex, City of Williamsburg | 23 min |
| Feb 24, 2:56 PM EST | Tornado Warning | AKQ | Charles City, James City, King and Queen, King William, New Kent | 34 min |
| Feb 24, 3:11 PM EST | Tornado Warning | AKQ | Caroline, Goochland, Hanover, Louisa, Powhatan | 23 min |
| Feb 24, 3:24 PM EST | Tornado Warning | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk | 36 min |
| Feb 24, 3:29 PM EST | Special Marine Warning | AKQ | 46 min | |
| Feb 24, 3:31 PM EST | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 29 min |
| Feb 24, 3:40 PM EST | Special Marine Warning | AKQ | 50 min | |
| Feb 24, 3:51 PM EST | Tornado Warning | AKQ | Prince Edward | 27 min |
| Feb 24, 3:54 PM EST | Tornado Warning | AKQ | Gloucester, Mathews, York, City of Poquoson | 36 min |
| Feb 24, 3:59 PM EST | Special Weather Statement | AKQ | City of Norfolk | 16 min |
| Feb 24, 4:02 PM EST | Special Marine Warning | AKQ | 43 min | |
| Feb 24, 4:08 PM EST | Special Marine Warning | AKQ | 37 min | |
| Feb 24, 4:08 PM EST | Tornado Warning | AKQ | Fluvanna | 37 min |
| Feb 24, 4:22 PM EST | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 23 min |
| Feb 24, 4:25 PM EST | Tornado Warning | AKQ | Cumberland, Fluvanna, Goochland | 35 min |
| Feb 24, 4:28 PM EST | Severe Thunderstorm Warning | AKQ | Cumberland, Nottoway, Prince Edward | 32 min |
| Feb 24, 4:32 PM EST | Severe Thunderstorm Warning | AKQ | Louisa | 28 min |
| Feb 24, 4:39 PM EST | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 36 min |
| Feb 24, 4:41 PM EST | Tornado Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 34 min |
| Feb 24, 4:47 PM EST | Tornado Warning | AKQ | Fluvanna, Goochland, Louisa | 28 min |
| Feb 24, 4:49 PM EST | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg, Nottoway, Prince Edward | 26 min |
| Feb 24, 4:51 PM EST | Tornado Warning | AKQ | Accomack | 39 min |
| Feb 24, 5:04 PM EST | Tornado Warning | AKQ | Amelia, Chesterfield, Goochland, Nottoway, Powhatan, Prince Edward | 26 min |
| Feb 24, 5:11 PM EST | Tornado Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 34 min |
| Feb 24, 5:22 PM EST | Tornado Warning | AKQ | Caroline, Goochland, Hanover, Louisa, Powhatan | 23 min |
| Feb 24, 5:28 PM EST | Tornado Warning | AKQ | Amelia, Goochland, Hanover, Henrico, Powhatan | 32 min |
| Feb 24, 5:32 PM EST | Tornado Warning | AKQ | Brunswick, Dinwiddie, Greensville, Mecklenburg, Sussex | 43 min |
| Feb 24, 5:34 PM EST | Tornado Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway | 41 min |
| Feb 24, 5:39 PM EST | Tornado Warning | AKQ | Caroline, Goochland, Hanover, Louisa | 36 min |
| Feb 24, 5:52 PM EST | Tornado Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 38 min |
| Feb 24, 5:58 PM EST | Tornado Warning | AKQ | Caroline, Hanover | 32 min |
| Feb 24, 6:06 PM EST | Tornado Warning | AKQ | Brunswick, Dinwiddie, Prince George, Sussex, City of Petersburg | 39 min |
| Feb 24, 6:11 PM EST | Tornado Warning | AKQ | Brunswick, Greensville, Sussex, City of Emporia | 34 min |
| Feb 24, 6:14 PM EST | Tornado Warning | AKQ | Essex, Hanover, King and Queen, King William | 46 min |
| Feb 24, 6:38 PM EST | Tornado Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 37 min |
| Feb 24, 6:45 PM EST | Tornado Warning | AKQ | Dinwiddie, Prince George, Sussex | 30 min |
| Feb 24, 6:51 PM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex | 24 min |
Nearby
Tornado Warnings in Virginia, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.